Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 15, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 26, 2020, 6:25 PM CDT for Winnebago County, Illinois. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 26, 2020, 6:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 97 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:28 PM CDT | FUNNEL CLOUD | 1 S Pecatonica, IL | SPOTTER REPORTED FUNNEL CLOUD 1 MILE SOUTH OF PECATONICA. LATER CONFIRMED ON VIDEO. |
| Jun 26, 6:35 PM CDT | TSTM WND DMG | 1 Se Pecatonica, IL | TREES DOWN AND POWER OUTAGES REPORTED SOUTHEAST OF PECATONICA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:38 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WFUS53 KLOT 262325
TORLOT
ILC201-262345-
/O.NEW.KLOT.TO.W.0015.200626T2325Z-200626T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
625 PM CDT Fri Jun 26 2020
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Southwestern Winnebago County in north central Illinois...
* Until 645 PM CDT.
* At 625 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pecatonica, or 13 miles east of Freeport, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Winnebago around 635 PM CDT.
Rockford around 645 PM CDT.
This includes... Winnebago County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4231 8916 4220 8923 4220 8928 4227 8940
4234 8940 4235 8939
TIME...MOT...LOC 2325Z 287DEG 32KT 4231 8936
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
IZZI2 follow-up statements
101
WWUS53 KLOT 262336
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
636 PM CDT Fri Jun 26 2020
ILC201-262345-
/O.CON.KLOT.TO.W.0015.000000T0000Z-200626T2345Z/
Winnebago IL-
636 PM CDT Fri Jun 26 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHWESTERN WINNEBAGO COUNTY...
At 636 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Winnebago, or 8 miles west of Rockford, moving east
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rockford around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4231 8916 4222 8922 4224 8926 4226 8931
4231 8930 4233 8927
TIME...MOT...LOC 2336Z 287DEG 32KT 4228 8923
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
IZZI500
WWUS53 KLOT 262343
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
643 PM CDT Fri Jun 26 2020
ILC201-262352-
/O.EXP.KLOT.TO.W.0015.000000T0000Z-200626T2345Z/
Winnebago IL-
643 PM CDT Fri Jun 26 2020
...THE TORNADO WARNING FOR SOUTHWESTERN WINNEBAGO COUNTY WILL EXPIRE
AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Illinois.
LAT...LON 4231 8916 4222 8922 4224 8926 4226 8931
4231 8930 4233 8927
TIME...MOT...LOC 2342Z 287DEG 32KT 4227 8918
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 26, 5:48 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 26, 5:48 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
548 PM CDT Fri Jun 26 2020
.MESOSCALE DISCUSSION...
548 PM CDT
We are seeing increasing signs of organization in the storm
cluster across eastern Ogle County as of 540 pm. The core heights
have been sustained near or to 60 dBZ to the -30C level, and the
core has increasing in width too associated with merging updrafts.
We also are seeing signs of mid-altitude radial convergence
(MARC) on velocity data, with also 85 kt of inbound velocity at 13
kft...a sign of an increasing rear-inflow jet. There is at least
modest potential for this to become a forward propogating wind
threat along the I-88 corridor and thus potentially into the
Chicago metro area. This probable path is also right along or just
north of the effective warm front/composite boundary, which would
assist in its longevity tapping effective unstable air (MLCAPEs
likely 1500-2000 J/kg). There also would be some potential to tap
turning low-level wind profiles near the boundary, which if the
storm mode becomes even more mature toward a quasi-linear feature,
there could be a brief tornado threat. These storms will move
over the heart of the Chicago likely between 6:45-7:15 p.m. if
they indeed do accelerate some. Also while moving at a decent
rate, the rainfall rates within this are very heavy and could
present a local flooding threat in an especially urban location.
Additional scattered strong to severe storms continue to the west
of this in northwest Illinois. It is uncertain yet how robust they
will become, partially because of the potential convective cluster
in advance. However, they should at least sustain into the
forecast area.
MTF
&&
.SHORT TERM...
315 PM CDT
Through Saturday night...
A Severe Thunderstorm Watch is in effect for much of northern
Illinois and far northwest Indiana through 9 p.m. this evening.
Observational trends continue to support the messaging trend of
late afternoon through mid-evening being the primary severe time
with winds being the main threat, though hail with stronger cores
is likely and a few tornadoes are possible in organized storm
structures that are well-aligned with boundaries. The
deconstructive effects on instability due to multiple rounds of
storms has lowered confidence somewhat in how widespread a severe
wind threat will be.
Current isolated storms in northern Illinois as of 230 PM are
associated with continued warm, moist advection overriding the
surface warm front, which is draped from near Savanna IL through
Morris IL to Rensselaer IN. On the KMKE radar can actually make
out a little "twist" in the reflectivity having moved across Ogle
County, a sign of a possible convective vortex almost on the
meso-gamma scale. This could help continue to flare up the
elevated convection or more of it into the northern Chicago
suburbs through 430 PM.
Satellite indicates the mid-level convectively-enhanced vorticity
center over the MN/WI/IA border region moving just a tad south of
due east. Convective growth ahead of this should gradually ramp
up as this intersects greater instability returning northward.
It is becoming increasingly likely that the activity in southwest
WI to northeast IA may become the "main show", though at least
scattered development is likely ahead of that due to
destabilization and the frontal boundary enhanced by outflows.
This somewhat "messy" regional evolution...that is one with
multiple storms and cold pools in advance of the main convective
forcing mechanism and cold pools...could very well limit a higher
end wind threat and the coverage of severe winds,e specially the
northern extent (and maybe that's southern WI that becomes more
limited). However, there are plenty of environmental ingredients
in place for at least scattered severe winds along/north of I-80
through mid-evening.
Radar VWP data from KDVN indicates 50 kt flow just above 700 mb
and 40 kt flow just above 850 mb. There is a fair amount of
turning too in the 1-3 km flow, and adjusted 0-6 km shear to their
VWP data is 40-45 kt. Isolated supercell structures at first are
possible with then an anticipated quick evolution into clusters
with some bowing segments likely given the wind field orientation,
and have already seen that behavior on the KARX radar upstream.
MUCAPE values are analyzed at 1,500-2,500 J/kg over northern
Illinois by later afternoon, so deeper cores capable of hail are
probable, and these associated downdrafts will only enhance the
wind threat. Convection allowing models show a scattering of
storm mode and convective wind attributes indicative of a
potential isolated higher end wind threat. Will be watching storm
modes closely to see if any can produce any sustained bows or line
echo wave patterns (LEWPs), especially those near the north end
of the effective air mass. If those can materialize including any
temporary QLCS structures, would be where some localized swaths of
enhanced wind damage (75+ mph) will be possible, but confidence
remains low on if that can happen and if it does it likely will be
over fairly small (couple county) size zones. A flash flooding
threat would really only be for west-to-east zones where there is
some training. Confidence in that occurring has somewhat lowered
too, but a flash flood threat should primarily be localized or in
a zone or two if it materializes.
Amalgamating cold pools should help drive the convective focus
southeastward, possibly quite rapidly by mid-evening. It's not out
of the question though that the current SVR watch needs to be
extended by an hour or so in southern and eastern areas. While
some severe threat could continue into the overnight, it's likely
to be isolated as separation occurs between the stronger mid-
level flow to the north and the continuing new updrafts for south
of I-80. Also the orientation will become less favorable for wind
clusters. It's possible shallow fog develops in the wake of
convection especially northern areas where convective cloud debris
may clear.
For Saturday, the composite outflows will have deposited the
effective boundary into or near the southern CWA. While isolated
convection will remain possible in the morning, the main chance
for scattered redevelopment would be in the afternoon. Forecast
soundings show the degree of heating into the mid 80s and
continued surface dew points around 70 supporting MLCAPEs of
1500-2000 J/kg. This would allow for some enhanced downdrafts and
possibly some hail too, consistent with an SPC Marginal Risk.
Further north, the true cold front will still be sinking southward
into the CWA. This feature will be weak but offer some confluence
along with the residual high dew point air. Isolated to scattered
storms are possible further north during the afternoon. It's also
possible the far northern CWA reaches the highest temperatures
(upper 80s) immediately ahead of the front, due to less cloud
cover.
Any convection Saturday evening should quickly be fading and/or
moving south out of the area with the frontal feature moving
southward. This will stall to the southwest of the area and
gradually retreat northward with chances for storms creeping back
in Sunday.
MTF
&&
.LONG TERM...
207 PM CDT
Sunday through Friday...
There are no changes to the forecast message Sunday through next
work week, so discussion below is largely unchanged from this
morning's issuance.
It looks like we'll finally receive an injection of drier low-mid
tropospheric air into Sunday, although the moisture gradient may
still yet remain in place across our far south and western
locales. Aside from some isolated to widely scattered afternoon
showers & storms, Sunday looks mostly dry. Temperatures inland
should warm into the upper 80s while onshore flow keeps lakefront
locales in the upper 70s to near 80 degrees.
The next chance for somewhat more appreciable thunderstorm
coverage may develop very late Sunday night into Monday morning
as the aforementioned moisture/instability axis begins to slosh
back eastward. Kind of an odd looking evolution to things with a
rather weak or really nonexistent low-level jet during this
period, with things being forced by a series of incoming
shortwaves embedded within the southerly/southwesterly flow to our
west. Mid-level lapse rates are forecast to steepen up a bit
which should further support the development of elevated
convection into Monday morning. While the low-level jet isn't to
the magnitude we'd normally associate with persistent upwind
development, global guidance does hint at some backbuilding
potential here with upwind Corfidi Vectors orienting parallel to
the instability gradient and decreasing to under 10 kts. Something
we'll keep an eye on.
We'll start to lose the more coherent forcing mechanisms during
the Tuesday-Friday timeframe so have attempted to limit PoPs
under the offered blended values to periodic "chance" at this
range. Temperatures do look to warm through the mid week as mid-
level heights start to rise, although persistent northeasterly
winds will likely keep lakeside locales several degrees cooler
through the rest of the forecast period.
Carlaw
&&
.AVIATION...
For the 18Z TAFs...
The main concerns include:
* TSRA trends, with main window for potential strong to severe
TSRA including a risk for wind gusts of 50+ kt mid-late
afternoon through early to mid evening
* Wind directions early this afternoon and behind the main round
of TSRA this evening
* Chance for lower CIGs and MVFR VSBY Saturday morning, especially
at RFD and DPA
* SHRA/TSRA possible Saturday PM, mainly south of terminals
* Lake breeze wind shift to northeast late Saturday afternoon
Behind the exiting convection, the wind field has been temporarily
disturbed, yielding south to southeast/east-southeast wind
direction. There is expected to be a low enough convective
footprint through mid afternoon to allow warm front to progress
northward, so should see strengthening southwest winds gusting up
to around 25 kt and possibly briefly higher at times. There are
isolated TSRA on either side of the MS River as of 18z and will
monitor trends for possible inclusion.
Thinking is that for the most part, convection with cloud tops of
25-30kft+ will be less likely until mid to late afternoon. Had
earlier updated to refine timing for main round of TSRA, which
could include severe wind gusts of 50+ kt during it and VSBY of
1SM or less. We should be able to shorten the time window as
trends unfold, but for now maintained 21/01z TEMPO for RFD and
22-23/02-03z TEMPO for Chicago area terminals. As instability
wanes this evening, TSRA coverage should diminish with SHRA
activity possibly lingering until a few hours after midnight.
On early to mid Saturday morning, some of the guidance is
indicating potential for lower CIGs and VSBY, with highest chance
of this appearing to be at RFD and DPA. Highlighted temporary MVFR
CIGs and VSBY, though RFD could possibly briefly dip into IFR.
Additional SHRA/TSRA are expected over the region on Saturday
afternoon, likely south of the terminals, so no additional
mention. Later in the day, a lake breeze is expected to shift
winds to northeast at ORD and MDW.
Castro
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 10 PM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 26, 3:43 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
343 PM CDT Fri Jun 26 2020
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-272045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
343 PM CDT Fri Jun 26 2020 /443 PM EDT Fri Jun 26 2020/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Significant damaging wind risk...up to 70 mph.
Elevated hail risk...up to the size of quarters.
Elevated Tornado risk.
Limited Flooding Risk...mainly along and north of I-80.
DISCUSSION...
Scattered thunderstorms will gradually increase in coverage
through early evening peaking throughout the evening hours and
then gradually working southward and fading into the overnight.
Damaging wind gusts will be the main threat, but a risk for a
few brief tornadoes exists as well. A threat for flash flooding
also is present, mainly north of I-80. Thunderstorms will slowly
sink southeastward into the overnight with likely a weakening
trend.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Sunday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Monday and Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Wednesday and Thursday...
Limited Thunderstorm Risk.
DISCUSSION:
Scattered thunderstorms are possible on Saturday with the greatest
coverage along and south of I-80. Some of these may produce
locally heavy rainfall and gusty downburst winds. A continued
chance for storms will persist into Sunday.
Another round of thunderstorms may develop very late Sunday night
into Monday morning. Thereafter, a daily chance for mainly
isolated to widely scattered thunderstorms exists through
Thursday.
Heat index values will likely to rise above 95 on Monday and
Tuesday away from the lake.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested through mid evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 40 to 45 mph.
LMZ740>745-272045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
343 PM CDT Fri Jun 26 2020
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Significant Thunderstorm Risk...with an associated:
Significant Thunderstorm Wind Gust Risk...up to 60 knots.
Elevated Hail Risk...up to the size of quarters.
Elevated Waterspout Risk.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday through Thursday...
Limited Thunderstorm Risk.
MTF
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Jun 26, 2:22 PM CDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 222 PM CDT Fri Jun 26 2020 ILZ004-005-011-012-261945- Kane IL-Boone IL-De Kalb IL-McHenry IL- 222 PM CDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB...WEST CENTRAL KANE...SOUTHWESTERN MCHENRY AND SOUTHEASTERN BOONE COUNTIES UNTIL 245 PM CDT... At 222 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Belvidere to near Sycamore. Movement was east at 35 mph. Nickel size hail will be possible with these storms. Locations impacted include... Sycamore, Genoa, Kingston and Burlington. Including the following interstate... I-90 between mile markers 26 and 33. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for north central and northeastern Illinois. LAT...LON 4227 8873 4201 8850 4197 8868 4219 8891 TIME...MOT...LOC 1922Z 260DEG 32KT 4220 8885 4201 8867 IZZI
Special weather statement, Jun 26, 2:44 PM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 244 PM CDT Fri Jun 26 2020 ILZ005-012-103-262000- Kane IL-McHenry IL-Northern Cook IL- 244 PM CDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KANE...SOUTHERN MCHENRY AND NORTHWESTERN COOK COUNTIES UNTIL 300 PM CDT... At 244 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Marengo to near Gilberts. Movement was east at 50 mph. Nickel size hail will be possible with these storms. Strong thunderstorms will be near... Elgin, Sleepy Hollow, West Dundee and Gilberts around 250 PM CDT. Carpentersville, East Dundee and Lakewood around 255 PM CDT. Hoffman Estates, Algonquin, Lake In The Hills, Oakwood Hills, Prairie Grove and Trout Valley around 300 PM CDT. Other locations impacted by these storms include Fox River Grove, Crystal Lake, Cary, Barrington Hills, Pingree Grove, Union and South Barrington. Including the following interstate... I-90 between mile markers 38 and 62. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for northeastern Illinois. LAT...LON 4227 8826 4206 8814 4201 8850 4223 8863 TIME...MOT...LOC 1944Z 260DEG 43KT 4224 8857 4205 8840 IZZI
Special weather statement, Jun 26, 5:08 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 508 PM CDT Fri Jun 26 2020 ILZ008-010-262230- Ogle IL-Lee IL- 508 PM CDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE AND SOUTHWESTERN OGLE COUNTIES UNTIL 530 PM CDT... At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near Dixon, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Franklin Grove around 520 PM CDT. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for north central Illinois. LAT...LON 4185 8955 4197 8957 4199 8929 4184 8929 TIME...MOT...LOC 2208Z 259DEG 38KT 4191 8949 IZZI
Special weather statement, Jun 26, 6:22 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
622 PM CDT Fri Jun 26 2020
ILZ005-006-270000-
Lake IL-McHenry IL-
622 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAKE AND SOUTHEASTERN MCHENRY
COUNTIES UNTIL 700 PM CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lindenhurst to Volo to near Trout Valley.
Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Waukegan, Buffalo Grove, North Chicago, Gurnee, Mundelein, Highland
Park, McHenry, Vernon Hills, Zion, Grayslake, Libertyville, Lake
Zurich, Lake Forest, Round Lake, Deerfield, Antioch, Beach Park,
Wauconda, Lake Villa and Island Lake.
This includes... College of Lake County, Great Lakes Naval Training
Center, Lake County IL Fairgrounds, Lake Forest College, Moraine
Hills State Park, and Six Flags Great America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Illinois.
LAT...LON 4249 8780 4239 8781 4238 8781 4236 8782
4237 8782 4233 8783 4233 8782 4231 8782
4230 8783 4229 8783 4223 8781 4217 8778
4222 8838 4231 8828 4250 8810
TIME...MOT...LOC 2321Z 265DEG 39KT 4242 8802 4231 8814 4222 8828
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:43 AM CDT | Special Weather Statement | LOT | Boone, Winnebago | 47 min |
| Jun 26, 8:34 AM CDT | Special Weather Statement | LOT | Boone | 26 min |
| Jun 26, 2:22 PM CDT | Special Weather Statement | LOT | Boone | 23 min |
| Jun 26, 2:44 PM CDT | Special Weather Statement | LOT | McHenry | 16 min |
| Jun 26, 3:41 PM CDT | Special Marine Warning | LOT | 24 min | |
| Jun 26, 4:48 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 57 min |
| Jun 26, 5:08 PM CDT | Special Weather Statement | LOT | Ogle | 22 min |
| Jun 26, 5:17 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 43 min |
| Jun 26, 5:37 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 68 min |
| Jun 26, 5:50 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 70 min |
| Jun 26, 6:10 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 26, 6:22 PM CDT | Special Weather Statement | LOT | Lake | 38 min |
| Jun 26, 6:34 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 56 min |
| Jun 26, 6:41 PM CDT | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Kane, Lake | 3 hr |
| Jun 26, 6:52 PM CDT | Special Weather Statement | LOT | DeKalb | 23 min |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.